Dear Doc! I got ablative fractional laser resurfacing on my face 2.5 weeks ago. I have developed change in color of skin, a dark patches on sides of my lips. It looks bad. I am worried and depressed. Do you think de-pigmenting creams will be help? What should I do?
Treatment for Hyperpigmentation After Laser Resurfacing
Doctor Answers 9
Treatment of Hyperpigmentation
Yes, I would suggest hydroquinone cream to help with the hyperpigmentation. However, it will take several weeks to start working and several months to see a significant change. Good luck.
It sounds like you may have developed some post-inflammatory hyperpigmentation after the laser treatment. This is very common after an ablative laser treatment and can be treated easily. However, you should first consult with the provider who did the procedure and be monitored until it has improved. Diligent sun avoidance and topicals (such as hydroquinone or tretinoin) will all help it improved. Plan on it gradually fading over several weeks to months.
Treating Hyper-pigmentation with Clear and Brilliant Technology
#Permealasertreatments #ClearandBrilliant #brownspottreatments
Permea Laser for Hyperpigmentation
#ClearandBrilliant #Permealasertreatment #brownspottreatments
Hyperpigmentation after laser resurfacing
I agree with the others that you should see your laser surgeon to see why this happened and what treatment course may be best. In general, post-inflammatory hyperpigmentation may occur following any resurfacing procedure. This is usually first treated with a variety of bleaching agents including hydroquinone-containing products. Mild to moderate depth chemical peels can also be used to hasten the pigment resolution. I would also advise you to be careful about sun exposure right now until the pigment resolves - be sure to wear a broad spectrum sunblock of at least 30SPF (although 40-50 would be preferable). Good luck.
Darkness following laser
I would suggest you follow up with your laser surgeon. You need to determine if this represents pigmentation versus post inflammatory erythema or ecchymosis (bruising). If it is hyperpigmentation , then your physician may discuss certain "bleaching" agents with you. There are many options to choose from that can help.
Darkness after ablative resurfacing
The doctor you should be asking is the treating doctor who did your resurfacing. The first thing that needs to be answered is if the darkness is from your pigment, or from bruising which is doubtful 2.5 weeks after the procedure. It is not unusual to have areas that are more red than others after resurfacing and on some dark skin tones this can look deceiving. Redness from increased blood flow will not respond to lightening creams. See your doctor to get the best answer and if they think it is hyperpigmentation than a lightening cream may help.
Hyperpigmentation after laser resurfacing is a common problem and occurs more frequently in patients who tan easily (have a higher Fitzpatrick skin scale score). This is called postinflammatory hyperpigmentation and fortunately is reversible with the proper care.
The most important factor is to avoid all sun exposure with both a sun blocking agent with UV-A, UV-B, and UV-C protection. In addition you should wear a barrier to the sun such as a sun hat, etc. Additionally, you should use a 4% hydroquinone cream and a mild skin steroid cream. These ingredients can be purchased separately or can come combined into a singe cream. It is crucial to treat this condition as soon as you notice it and continue treatment until it has resolved.
Pigmentation after laser treatments
It is not uncommon for ablative resurfacing patients to experience post inflammatory hyperpigmentation if they are a Fitzpatrick skin type 3 or greater, have a history of pigment issue(ie Melasma) or live in a sunny climate. In these particular situations it is recommended that you pretreat the skin with a topical(ie Triluma) to avoid the pigmentation.
When it occurs after treatment the same protocol is used but it does take longer for the topical to yield results. Also it is very important that during this time you are diligent about avoiding any UVA or UVB exposure. Meaning that sunscreen is a must, as well as a hat.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.